Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 161, NWS New Orleans, LA

November 25, 2007Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Nov 25, 2007, 2:06 PM CST for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 25, 2007, 2:06 PM CST (20:06 UTC)
Expired
Nov 25, 2007, 3:00 PM CST
In force
54 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 25, 10:29 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 402 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
402 m²/s²
0-3 km storm-relative helicity
476 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 252007
SVRLIX
LAC077-125-252100-
/O.NEW.KLIX.SV.W.0161.071125T2006Z-071125T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
206 PM CST SUN NOV 25 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NEW ROADS...
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE...

* UNTIL 300 PM CST

* AT 202 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
  MILES WEST OF LOTTIE...OR ABOUT NEAR LEONVILLE...AND MOVING
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF LOTTIE BY 230 PM CST...
  9 MILES NORTHWEST OF LIVONIA BY 235 PM CST...
  MORGANZA BY 245 PM CST...
  NEW ROADS BY 250 PM CST...
  ST. FRANCISVILLE BY 300 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR PART OF THE WARNED AREA. IF A 
TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST SUNDAY AFTERNOON
FOR SOUTHEAST LOUISIANA.

LAT...LON 3092 9140 3073 9128 3072 9131 3066 9131
      3052 9147 3049 9175 3057 9177 3059 9176
      3074 9175 3101 9175
TIME...MOT...LOC 2006Z 238DEG 34KT 3053 9192

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 25, 4:00 AM CST, 10 hours 6 minutes earlier.

Area forecast discussion, Nov 25, 4:00 AM CST, 10 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 AM CST SUN NOV 25 2007

.SHORT TERM...
WARM FRONT IN THE NEAR SHORE COASTAL WATERS THIS MORNING LOCATED
FROM NEAR PORT SULPHUR TO GRAND ISLE THEN OVER TO THE MAIN SFC LOW
NEAR TX. THE WARM FRONT WILL MOVE SLOWLY INLAND THIS MORNING
MAKING FOR A QUICK AND NOTICEABLE CHANGE IN AIR MASS.

SEVERE WEATHER PROBABILITIES ARE STILL IN THE SLIGHT TO MODERATE
RISK FOR THE AREA. THE BEST LOW LEVEL SHEAR PROFILES ARE LOCATED
ALONG WITH THE WARM FRONTAL BOUNDARY. THEREFORE OUR BEST HELICITY
WILL BE THIS MORNING AND WILL DECREASE AS THE WARM FRONT MOVES
NORTH. ONCE IN THE WARM SECTOR...ALL TS BECOME SFC BASED AND
HELICITY VALUES ARE NOT GOING TO BE TOO LOW(200M2/S2). THAT IS
COMPARED TO 350 TO 400 VALUES LOCATED ALONG THE WARM FRONTS
BOUNDARY. WILL CONTINUE TO SEE THE POSSIBILITY OF ANY ONE TS GO
SEVERE WITH THE POTENTIAL TO PRODUCE A TORNADO. BUT THE MAIN
HAZARDS OUTWEIGHING THE TORNADIC THREAT WILL BE STRAIGHT LINE
WINDS AND HAIL...ESPECIALLY AS THE STRONG LINEAR SQUALL LINE
APPROACHES LATE THIS AFTERNOON WITH THE COLD FRONT.

THE UPPER TROUGH EXITS STAGE RIGHT AND COOL HIGH PRESSURE FILLS
THE VOID. WILL HAVE TO WATCH TEMPS FOR MONDAY AND MON NIGHT AS
LOW CLOUDS BEHIND THE SYSTEM MAY STAY A LITTLE LONGER THAN WHAT IS
CURRENTLY ADVERTISED.

.LONG TERM...
WITH ANOTHER REINFORCING SURGE OF DRY COOL AIR BY WED NIGHT INTO
THURSDAY...A DRY FORECAST IS IN THE OFFING THROUGH NEXT WEEKEND.

&&

.AVIATION...
IFR FOR LOWERING CEILINGS EXPECTED AS WARM FRONT
APPROACHES(11-17Z). VIS WILL RANGE ON THE LOW SIDE DOWN TO 1 TO 3
MILES AS WELL. ONCE WARM FRONT PASSES MVFR RULES SHOULD APPLY AS
CEILINGS BREAK UP SOMEWHAT. THIS IS WITH THE EXCEPTION OF
SCATTERED TS ACTIVITY AFFECTING ANY ONE TERMINAL.

&&

.MARINE...
SCA WILL CONTINUE THROUGH TONIGHT AND FOR A PORTION OF MONDAY
MORNING FOR ALL GULF COASTAL WATERS. CAUTION ADVISED ON LAKES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  50  59  42 /  80  80  20   0
BTR  72  49  60  43 /  90  80  20   0
MSY  74  58  63  47 /  70  90  30   0
GPT  72  58  65  45 /  60  90  50   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT CST
     TONIGHT FOR LAZ066.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ550-555-
     570-575.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ555-570-
     575.

&&

17
Hazardous weather outlook, Nov 25, 10:15 AM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1015 AM CST SUN NOV 25 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-261200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1015 AM CST SUN NOV 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
A STRONG STORM SYSTEM WILL BRING A WARM FRONT INLAND ACROSS EAST
CENTRAL AND SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS
AFTERNOON. SEVERE WEATHER WILL BE POSSIBLE NEAR THE WARM FRONT WITH
THE MAIN THREAT BEING LARGE HAIL AND ISOLATED TORNADOES. AREAS OF
HEAVY RAIN ARE EXPECTED AS WELL TODAY...MAINLY WEST OF INTERSTATE 55
AND LAKE PONTCHARTRAIN.

THUNDERSTORMS...
AN AREA OF LOW PRESSURE WILL MOVE NORTHWARD ACROSS LOUISIANA AND
MISSISSIPPI TODAY WITH A COLD FRONT EXPECTED TO MOVE ACROSS THE
OUTLOOK AREA TONIGHT. THE THREAT OF SEVERE THUNDERSTORMS WILL
CONTINUE TONIGHT AHEAD OF THE COLD FRONT WITH THE THREAT OF
DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...ISOLATED TORNADOES...AND HEAVY RAINFALL.

RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON WITH THE HIGHEST
TOTALS EXPECTED WEST OF INTERSTATE 55 AND LAKE PONTCHARTRAIN...
WHERE LOCALLY HIGHER STORM TOTAL AMOUNTS OF 3 TO 4 INCHES WILL BE
POSSIBLE THROUGH TONIGHT. HEAVY PONDING OF WATER ON ROADWAYS IS
POSSIBLE ALONG WITH SOME FLOODING OF LOW LYING AND FLOOD PRONE
AREAS.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
TONIGHT ACROSS THE GULF COASTAL WATERS AS WINDS OF 20 TO 25 KNOTS
AND SEAS UP TO 9 FEET PREVAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN
ON ALERT FOR POSSIBLE ACTIVATION TODAY AND TONIGHT.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 12:47 PM CSTSpecial Marine WarningLIX88 min
Nov 25, 1:32 PM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche43 min
Nov 25, 1:54 PM CSTSpecial Marine WarningLIX96 min
Nov 25, 2:13 PM CSTSpecial Marine WarningLIX62 min
Nov 25, 3:21 PM CSTSpecial Marine WarningLIX84 min
Nov 25, 4:29 PM CSTSpecial Marine WarningLIX91 min
Nov 25, 4:45 PM CSTSpecial Marine WarningLIX90 min
Nov 25, 5:09 PM CSTSevere Thunderstorm WarningLIXPlaquemines51 min
Nov 25, 5:51 PM CSTSpecial Marine WarningLIX84 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.